Yay, the lip acne is back! The bright white one reformed where a previous one had been. The one on the bottom of the lip was a tiny little bump yesterday and is now quite noticable. It doesn't have a head. The one that reformed didn't have a head the first time either. I had to get it injected with cortizone before it formed a white head. I hope the one on the bottom lips goes away quickly. I can't go back for a forth cortisone injection in the first three freaking weeks of using Accutane. Both of these formed in about a day's time. I felt two tiny bumps on my lip while working out yesterday and woke up to this. The picture was taken immediately upon waking up.
Dear lord is it painful too. It's amazing how quickly acne can form on accutane, what's slightly disappointing is how the harder papules don't go away with the same spead in which they form.
I'm trying to figure out why I'm getting them. I'd never had them before using accutane. I'm starting to wonder if I'm getting them because I'm using so much lip mosturizer. Is it possible that some of the vaseline I'm putting on my lips is clogging the pores on my skin surrounding my lips? I'm going to bring that up with my derm. Unfortunately, I'm not sure what I can really do if that's the case. I guess I can be a little more careful when I apply it, but when you have to apply lip mosturizer every 30 minutes, it's tough to be as careful as you'd like.
I had about ten 20mg prednisone pills laying around from before I started the accutane treatment. I began taking them this morning and will take them until they run out. I don't know what else to do. This isn't about looks at this point, it's about pain. Imagine a pin sticking in your lip all the time. That's what this feels like and god forbid I accidently put any pressure on it! If that happens the pain becomes much more intense and lingers for a while.
On a side note, the small bump in my mouth I was worried about yesterday disappeared. I think it was just an allergic reaction I had to something I ate for lunch.
I'm trying to stay poistive but it really is tough to do so. As I mentioned a while ago when this problem first came up, it's one thing to deal with the disgusting way acne looks on your skin, it is another thing entirely to endure constant pain on your face. It's hard to talk, eat, drink, or apply any type of mosturizer to my lips.
Hopefully the predinsone clears this up. I broke a pill in half and took 30mg this morning. I will do the same tomorrow and then taper off with the 20mg pills I have left. I hate taking prednisone. It's so rough on my body but I don't really have an option at this point.
I really hope that I look back on this period in a couple of weeks or months and say to myself, "Well, that was freaking awful, but the results were worth it." That really is the only thing keeping me going at this point. It's really screwing up my personal life and will likely cost me a relationship before all is said and done. How many times can you lie to someone before they want nothing to do with you? "I'm sick." "I have other plans." "I'll be out of town." Man I hate lying to this person. She knows I'm on the drug and she seems to be fine with being with me while I have some acne, but I can't possibly look her in the face with this crap on my lips. Worse yet, even if I could bring myself to do so, the constant pain eminating from it would make me the most unpleasant person to be with.
Side effects thus far:
Dry skin on the chin and area above my lips
Dry skin on eyebrows and earlobes(seriously)
Mild lower back pain
Eczema on back of hands
None yet. It's still early though. From reading hundreds of logs here it seems most people are the worst in the first 1-12 weeks. Well I'm three in.